Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 162, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 16, 2012, 8:39 PM CDT for Hartley County, Oldham County, Texas. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2012, 8:39 PM CDT (01:39 UTC)
- Expired
- Jun 16, 2012, 9:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 114 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 8:48 PM CDT | HAIL 0.88 | 7 Nw Romero, TX | |
| Jun 16, 9:13 PM CDT | TSTM WND GST 69 | 3 Sw Dalhart, TX | |
| Jun 16, 9:23 PM CDT | TSTM WND GST 61 | 3 Sw Dalhart, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1194 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1916 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
798 WUUS54 KAMA 170139 SVRAMA TXC205-359-170245- /O.NEW.KAMA.SV.W.0162.120617T0139Z-120617T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 839 PM CDT SAT JUN 16 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS WESTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 945 PM CDT * AT 834 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE THUNDERSTORMS IN EASTERN NEW MEXICO CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... ROMERO... ADRIAN... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3605 10304 3605 10251 3520 10249 3519 10305 TIME...MOT...LOC 0138Z 211DEG 45KT 3581 10306 $$ MOULTON
4 follow-up statements
274 WWUS54 KAMA 170154 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 854 PM CDT SAT JUN 16 2012 TXC205-359-170245- /O.CON.KAMA.SV.W.0162.000000T0000Z-120617T0245Z/ HARTLEY TX-OLDHAM TX- 854 PM CDT SAT JUN 16 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR WESTERN OLDHAM AND WESTERN HARTLEY COUNTIES... AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT LINE OF SEVERE THUNDERSTORMS ON THE TEXAS...NEW MEXICO BORDER CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE LINE OF STORMS ARE MOVING NORTHEAST AT 30 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF WESTERN HARTLEY AND WESTERN OLDHAM COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3605 10304 3605 10251 3520 10249 3519 10305 TIME...MOT...LOC 0152Z 210DEG 28KT 3590 10300 $$ MOULTON
547 WWUS54 KAMA 170208 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 908 PM CDT SAT JUN 16 2012 TXC205-359-170245- /O.CON.KAMA.SV.W.0162.000000T0000Z-120617T0245Z/ HARTLEY TX-OLDHAM TX- 908 PM CDT SAT JUN 16 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR WESTERN OLDHAM AND WESTERN HARTLEY COUNTIES... AT 908 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE LINE OF STORMS ARE IN WESTERN DONLEY AND OLDHAM COUNTIES...MOVING EAST NORTHEAST AT 30 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF WESTERN HARTLEY AND WESTERN OLDHAM COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3605 10304 3605 10251 3520 10249 3519 10305 TIME...MOT...LOC 0208Z 210DEG 28KT 3601 10292 $$ MOULTON
432 WWUS54 KAMA 170227 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 927 PM CDT SAT JUN 16 2012 TXC205-359-170245- /O.CON.KAMA.SV.W.0162.000000T0000Z-120617T0245Z/ HARTLEY TX-OLDHAM TX- 927 PM CDT SAT JUN 16 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR WESTERN OLDHAM AND WESTERN HARTLEY COUNTIES... AT 927 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 28 MILES NORTH OF ROMERO...OR 18 MILES WEST OF DALHART...MOVING NORTHEAST AT 30 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF WESTERN HARTLEY AND WESTERN OLDHAM COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3605 10304 3605 10251 3520 10249 3519 10305 TIME...MOT...LOC 0227Z 210DEG 28KT 3614 10283 $$ MOULTON
315 WWUS54 KAMA 170237 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 937 PM CDT SAT JUN 16 2012 TXC205-359-170245- /O.CON.KAMA.SV.W.0162.000000T0000Z-120617T0245Z/ HARTLEY TX-OLDHAM TX- 937 PM CDT SAT JUN 16 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR WESTERN OLDHAM AND WESTERN HARTLEY COUNTIES... AT 937 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS LINE OF STORMS WAS IN CENTRAL HARTLEY AND OLDHAM COUNTIES...MOVING EAST AT 25 MPH. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3605 10304 3605 10251 3520 10249 3519 10305 TIME...MOT...LOC 0237Z 210DEG 28KT 3621 10278 $$ MOULTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:18 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 16, 6:18 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 618 PM CDT SAT JUN 16 2012 .AVIATION... FOR THE 00Z TAFS...VFR CONDITIONS ARE FORECASTED FOR THE PERIOD. THE FOCUS OF CONCERN...HOWEVER IS PRECIPITATION CHANCES THIS EVENING. STORMS ARE SURROUNDING THE AREA AND SLOW MOVING. THE TAF SITE THAT HAS THE BEST CHANCE TO SEE LOWER THAN VFR CONDITIONS IS GUY AS STORMS SLOWLY MOVE IN FROM NEW MEXICO. AT THIS POINT HAVE LEFT MENTION OF TS OR LOWERED CEILINGS OUT OF THE TAFS AS STORMS STRUGGLE TO STAY ORGANIZED...HOWEVER WILL AMEND AS NECESSARY AND AS STORM FORMATION BECOMES MORE WELL DEFINED. WINDS SHOULD REMAIN LIGHT AT ALL SITES THROUGH THE PERIOD AND GENERALLY OUT OF THE SOUTH EXCEPT AT GUY WHERE WINDS WILL SWING TO OUT OF THE NORTH OVERNIGHT. MOULTON && .PREV DISCUSSION... /ISSUED 315 PM CDT SAT JUN 16 2012/ DISCUSSION... NO THUNDERSTORMS HAVE DEVELOPED YET ACROSS THE PANHANDLES...AS CURRENT TEMPERATURES HAVE NOT YET REACHED CONVECTIVE TEMPERATURE ACROSS MOST LOCATIONS. VISIBLE SATELLITE REVEALS THAT CUMULUS IS DEVELOPING HOWEVER. HAVE INCREASED POPS FOR TONIGHT...WITH SCATTERED THUNDERSTORMS FORECAST FOR ALL SECTIONS. LOWER LEVELS ARE EXPECTED TO CONTINUE MOISTENING...FURTHER ENHANCING INSTABILITY. STEEPER MID-LEVEL LAPSE RATES OVER NORTHWEST SECTIONS EXPECTED TO PROVIDE CONVECTIVE SUPPORT TO MID-LEVEL VORTICITY MAXIMUM WHICH SHOULD TRAVERSE NORTHERN ZONES. THUNDERSTORMS WEST AND NORTH OF FORECAST AREA MAY GENERATE OUTFLOW BOUNDARIES WHICH WOULD ENHANCE LOW-LEVEL SUPPORT. HEAVY RAIN WILL BE POSSIBLE DUE TO DEEP RICH MOISTURE AND EXPECTED SLOW MOVEMENT OF THUNDERSTORMS. ANOTHER ROUND THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON... MAINLY ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA WHERE DEEPER MOISTURE EXPECTED TO BE IN PLACE AHEAD OF SHORTWAVE TROF IN NORTHWEST FLOW ALOFT. HAVE INTRODUCED SLIGHT CHANCE OF EVENING THUNDERSTORMS ACROSS SOUTHEAST SECTIONS..AS RESIDUAL INSTABILITY WILL BE IN PLACE AS LOW-LEVEL JET DEVELOPS. NO POPS IN REMAINDER OF FORECAST. 03 COCKRELL FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR THE NEXT SEVERAL DAYS. SOUTHERLY WINDS WILL BECOME BREEZY ACROSS EASTERN SECTIONS ON SUNDAY AND MONDAY...BUT RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE 20 PERCENT. IN WESTERN SECTIONS... RELATIVE HUMIDITY VALUES WILL FALL BELOW 20 PERCENT...BUT WINDS WILL REMAIN LIGHT TO MODERATE. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Jun 16, 3:42 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 342 PM CDT SAT JUN 16 2012 OKZ001>003-TXZ001>020-171100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 342 PM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES THROUGH TONIGHT. SOME STORMS COULD BECOME STRONG TO SEVERE. LARGE HAIL UP TO THE SIZE OF HALF DOLLARS AND DAMAGING WINDS UP TO 70 MPH WILL BE THE PRIMARY HAZARDS. IN ADDITION...LOCALLY HEAVY RAIN COULD LEAD TO FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG TO MARGINALLY SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ON SUNDAY AFTERNOON AND EVENING ACROSS MAINLY THE SOUTHEAST HALF OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING...AND POSSIBLY AGAIN ON SUNDAY ACROSS THE PANHANDLES. COCKRELL
In the hours before
Special weather statement, Jun 16, 6:40 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 640 PM CDT SAT JUN 16 2012 OKZ001-170045- CIMARRON OK- 640 PM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR CIMARRON COUNTY. AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A GROUP OF STRONG THUNDERSTORM IN NORTHWEST CIMARRON COUNTY...MOVING NORTHEAST AT 10 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. MOULTON
Special weather statement, Jun 16, 7:58 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 758 PM CDT SAT JUN 16 2012 OKZ001-170200- CIMARRON OK- 758 PM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT FOR CIMARRON COUNTY. AT 754 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF WHEELESS...OR ABOUT 25 MILES WEST OF BOISE CITY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. MOULTON
Special weather statement, Jun 16, 8:02 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 802 PM CDT SAT JUN 16 2012 TXZ001-006-011-170200- DALLAM TX-HARTLEY TX-OLDHAM TX- 802 PM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT FOR OLDHAM...HARTLEY AND DALLAM COUNTIES. AT 758 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A GROUP OF THUNDERSTORMS IN FAR EASTERN NEW MEXICO...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS A HISTORY OF PRODUCING SMALL HAIL AND STRONG WINDS. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. MOULTON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:21 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 54 min |
| Jun 16, 9:26 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 64 min |
| Jun 16, 9:57 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 48 min |
| Jun 16, 10:24 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Jun 16, 10:36 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.